MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter tray.Rpn: c-utlmy-701j-lsc-abrm-hc-fst-rd.Occupation: nursing services assistant.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported the line of a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter tray fractured.On 1(b)(6) 2023, the registered nurse (rn) went to give medicine to the patient.When she went to the clamp, she noticed the line to be bent.She attempted to fix the line but it "snapped," partially breaking.The patient's wife said that at some point the line was caught on his gown.The rn reported the incident to the physician.The physician instructed her to tape the line due to the location of the fracture and told her the patient would be discharged the next day.However, the patient was not discharged the next day, and the patient remained at the medical center with the fractured line until (b)(6) 2023 when he was finally discharged.The fracture of the line was noted to be approximately 1.5 inches from the lock end.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.Sidney health center (united states) informed cook that on 13feb2023 the central venous catheter from a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter tray (rpn: c-utlmy-701j-lsc-abrm-hc-fst-rd, lot: 14807675) was broken.On 13feb2023, the registered nurse (rn) went to give medicine to the patient.When she went to the clamp, she noticed the line to be bent.She attempted to fix the line but it "snapped," partially breaking.The patient's wife said that at some point the line was caught on his gown.The rn reported the incident to the physician.The physician instructed her to tape the line due to the location of the fracture and told her the patient would be discharged the next day.However, the patient was not discharged the next day, and the patient remained at the medical center with the fractured line until (b)(6) 2023 when he was finally discharged.The fracture of the line was noted to be approximately 1.5 inches from the lock end.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), quality control procedures, and specifications, as well as a visual inspection of the returned device, were conducted during the investigation.One used central venous catheter was returned to cook for evaluation.The third extension tube was returned with tape and gauze around the tube.Removal of the tape and gauze confirmed the tube was broken/split.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot and related subassembly lots revealed no recorded non-conformances relevant to the failure mode.A database search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The ifu packaged with the device contains the following in relation to the reported failure mode: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to the event.It is possible that the repetitive placement of the clamp on the same position on the extension tube contributed to this failure.It is also possible the extension tube was damaged when it caught on the gown or other equipment in the hospital.However, none of these possibilities can be confirmed without additional information.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16437337
Report Number1820334-2023-00188
Device Sequence Number3199399
Product Code FOZ
UDI-Device Identifier00827002478329
UDI-Public(01)00827002478329(17)240731(10)14807675
Combination Product (Y/N)Y
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberN/A
Device Catalogue NumberC-UTLMY-701J-LSC-ABRM-HC-FST-RD
Device Lot Number14807675
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer07/06/2023
Initial Report FDA Received Date02/24/2023
Supplement Report FDA Received Date07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexMale
Patient Weight120 KG